After two plane trips where I took Dramamine, three days later I developed hives. Is it possible the hives came from the Dramamine?
Are there any late side effects to Dramamine?
Added 24 Aug 2012:
The first time I ever developed hives was 5 years ago after a plane trip where I took dramamine. The second time I got hives was yesterday when I returned home from 3 days ago from a plane trip where I took dramamine. It just seemed odd that the only time I have ever had hives is after a plane trip! I have been putting anti-itch creme on them and taking oatmeal baths They are a little better but now seem to be migrating to my hands and feet.
Hi, I'm sorry about the hives! It's sounds unlikely that they came from the Dramamine because you said you didn't get them until three days later, I would try some benadryl and see if that helps and also put some cortisone cream on them, if that don't work you should see a doc, let me know if this helps
Hello rileysmom & welcome to the site. Since dramamine is an antihistamine is would be unusual to have this 3 days later, but I don't believe it's unheard of. I am going to give you a link to read about it & it will also give you another link about more side effects you can click on in 'blue'. I am a delayed reacter with many of my allergies, & depending on what you are putting on the hives could be a problem also.So please read this & if you still are having problems I would give you doctor a call. It is Friday so better hurry! Good luck & hope it's nothing serious. since we don't know your entire medical history or what other meds you take, it's hard to give you a pat answer is why I am giving you this reference...
A resounding YES! You can get hives from Dramamine and I know because it does the same thing to me! I get motion sickness pretty easily. I have to take something to fly and sometimes even to ride in a car if I am going into the mountains or on twisty roads. I had a couple of episodes of hives from Dramamine so I switched to meclizine. I get it OTC at Walmart but I usually have to ask for it from the pharmacist there-it is not out on the shelves. I get bottles of 100 chewable 25mg tabs for $5-6. They come in 12.5mg tabs and 25mg chewables at Walmart. I think the meclizine works way better than Dramamine.
I have taken Dramamine twice in the last six months to help with hangover symptoms (busy moms like to have fun, but have no time to recover), and have broken out in hives within 15 minutes of taking it each time. I wasn't sure exactly what caused it the first time becuase I've taken it in years past, but just yesterday I took a very low dose even, and the hives are slightly more severe. I've since read that if you have a sensitivity to aspirin, which I do, you shouldn't take dramamine. I guess I'll stick to Bonine from now on.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2011 • 1 answer
Posted 2 Jul 2012 • 3 answers
I've hives medicine I'm taking side effects hives,rashes I been on it 20yrs could it still cause it?
Posted 20 Mar 2014 • 1 answer
Side Effect - I had hives for almost a year and I always take antihistamine but it always coming out
Posted 29 Sep 2014 • 1 answer
Posted 4 Jun 2016 • 0 answers